Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 136, NWS Cleveland, OH

July 15, 20194 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 15, 2019, 8:15 PM EDT for 4 counties in Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2019, 8:15 PM EDT (00:15 UTC)
Expired
Jul 15, 2019, 9:00 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Medina County, OH, Portage County, OH, Stark County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:56 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 15, 7:56 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
756 PM EDT Mon Jul 15 2019

.SYNOPSIS...
A warm front will continue across the area tonight, moving into
Canada by tomorrow morning. Behind the front, the remnants of
Barry will enter the Ohio Valley and become an open wave over
the region by Wednesday. A weak front moves through the region
on Wednesday evening and high pressure will build in from the
southern United States for Thursday into Friday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Update...Boosted pops into the chance category for the entire
western half of the area this evening. Otherwise no big changes.

Original...
A warm front, located along a Sandusky to Millersburg line, is
bisecting the forecast area this afternoon. Low-level moisture
has increased significantly behind the front with dew points in
the upper 60s to lower 70s and widespread cumulus has developed
with the most robust cu billowing into some isolated
thunderstorms. Expecting scattered showers and storms to
continue for the next few hours behind the front and coverage
will diminish with the loss of diurnal heating. Residual cloud
cover over the region will persist overnight and keep overnight
temperatures on the warm side in the upper 60s to lower 70s.

Increasing moisture over the region as the remnants of Barry
enter the Ohio Valley will allow for more showers and
thunderstorms over the region on Tuesday. Temperatures will be a
bit cooler on Tuesday with convection and cloud cover in the
region, but with high humidity values over the region and highs
in the mid 80s, it will still feel quite hot and muggy.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The tropical remnants of Barry will impacting our region on
Wednesday in the form of mainly widespread rainfall. MUCAPE of 500-
1000 J/kg, PWAT exceeding two inches and warm cloud depths of 13
kft+ is extremely favorable for heavy, efficient rainfall for the
duration of the rainfall. Fortunately, most of the region has been
relatively dry lately, which means most of the area can handle one
to two inches without any significant issues. However, if there is
any banding and/or training of heavy rain over the same area, then
localized flash flooding will be a concern, especially over urban
areas. Widespread rain will exit the area from west to east on
Wednesday night. Without a cold front moving through, moisture will
stay around, with dew points lingering in the low to mid 70s. Upper
level ridging begins on Thursday, allowing temperatures to soar into
the upper 80s to lower 90s for most area and potentially up to 95 in
western areas like Toledo or Findlay. This will be the first day of
a potentially long stretch of very hot and humid weather. Heat
indices are expected to be near or greater than 100 west of a
Cleveland to Mt. Vernon line.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A primarily zonal flow pattern will dominate across the region for
the majority of the period. Small perturbations in this upper level
pattern will promote chances for rain throughout Friday and into
Sunday. However, the timing of any possible showers and storms is
still uncertain. A more significant upper level troughing pattern
will move into the region sometime during next week bringing more
significant chances for rainfall early next week. Furthermore, some
upper level ridging in combination with a surface high will allow
temperatures to be hot and humid with highs well into the low 90s
during most of the period. Heat indices are expected to be
between 100 and 105 during this time as well. Given multiple
days of this extreme heat and humidity, the CPC in their outlook
has included the region in a moderate risk of excessive heat
for this weekend. Therefore, heat advisories may be needed
during this period. A slight relief from the heat will come into
early next week with the arrival of the upper level troughing
pattern as highs will fall back into the mid to upper 80s.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Evening convection will continue a few more hours before
dissipating with diurnal forces. Expect primarily VFR
conditions through the overnight. Tuesday Barry moisture reaches
the area. Expect widespread low to mid VFR CIGS with increasing
chances of showers and thunderstorms. MVFR or IFR likely in
precip on Tuesday.

OUTLOOK...Non-VFR possible in scattered thunderstorms Tuesday
night through Friday.

&&

.MARINE...
High pressure will continue to skirt to our southeast towards the
Mid-Atlantic while a warm front moves northeast across the lake
tonight. Tropical remnants of Barry will move across the lake on
Friday, though winds should generally less than 15 knots and waves
less than 3 feet on Wednesday. Low pressure over over northern
Ontario and high pressure over the Atlantic will strengthen
Wednesday night, increasing the pressure gradient over our area.
This will result in southwest winds increasing to 10 to 20 knots
over the lake beginning Wednesday night and subsiding Friday night.
Peak winds are expected on Friday afternoon with a brief period of
Small Craft Advisory criteria expected Friday afternoon and
evening.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...TK/Sefcovic
SHORT TERM...Saunders
LONG TERM...99/Saunders
AVIATION...TK
MARINE...Saunders
Hazardous weather outlook, Jul 15, 5:49 AM EDT, 14 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
549 AM EDT Mon Jul 15 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-161000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
549 AM EDT Mon Jul 15 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 15, 7:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
726 PM EDT Mon Jul 15 2019

OHZ029-030-160015-
Richland-Ashland-
726 PM EDT Mon Jul 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RICHLAND AND
NORTHERN ASHLAND COUNTIES...

At 725 PM EDT, a strong thunderstorm was located near Savannah, or 8
miles northwest of Ashland, moving east at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Ashland, Savannah, Polk, Jeromesville, Bailey Lakes, Nankin,
Rowsburg, Shenandoah and Olivesburg.

LAT...LON 4089 8251 4097 8251 4103 8217 4100 8217
      4099 8213 4084 8212 4080 8213 4079 8213
TIME...MOT...LOC 2325Z 272DEG 19KT 4094 8244

Saunders
Special weather statement, Jul 15, 7:38 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Cleveland OH
738 PM EDT Mon Jul 15 2019

OHZ031-038-160030-
Holmes-Wayne-
738 PM EDT Mon Jul 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE AND NORTH CENTRAL
HOLMES COUNTIES...

At 738 PM EDT, a strong thunderstorm was located near Shreve, or near
Wooster, moving east at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Wooster, Orrville, Dalton, Shreve, Holmesville, Mount Eaton, Apple
Creek and Fredericksburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4073 8205 4091 8165 4067 8165 4061 8200
TIME...MOT...LOC 2338Z 250DEG 17KT 4073 8195

Saunders
Special weather statement, Jul 15, 7:43 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
743 PM EDT Mon Jul 15 2019

OHZ020-021-031-160030-
Summit-Medina-Wayne-
743 PM EDT Mon Jul 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEDINA...
SOUTHWESTERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES...

At 743 PM EDT, a strong thunderstorm was located over Creston, or 11
miles south of Medina, moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Akron, Cuyahoga Falls, Barberton, Green, Wadsworth, Rittman,
Doylestown, Creston, Chippewa Lake, Norton, Fairlawn, Seville,
Smithville, Clinton, Westfield Center, Marshallville, Gloria Glens
Park, Chippewa-On-The-Lake, Portage Lakes and Pigeon Creek.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4086 8191 4105 8197 4119 8153 4091 8144
      4090 8150 4091 8150 4091 8164 4089 8165
TIME...MOT...LOC 2343Z 255DEG 20KT 4098 8185

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:56 PM EDTSpecial Weather StatementCLEAshland49 min
Jul 15, 8:57 PM EDTSpecial Weather StatementCLECuyahoga63 min
Jul 15, 9:37 PM EDTSpecial Weather StatementCLEGeauga23 min
Jul 15, 10:06 PM EDTSpecial Weather StatementCLEStark24 min
Jul 16, 5:36 PM EDTSpecial Weather StatementCLESandusky39 min
Jul 16, 5:37 PM EDTSpecial Marine WarningCLE83 min
Jul 16, 5:48 PM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot42 min
Jul 16, 6:21 PM EDTSevere Thunderstorm WarningCLECrawford, Erie, Huron, Marion, Morrow, Richland and 1 more51 min
Jul 16, 6:55 PM EDTSpecial Marine WarningCLE2 hr
Jul 16, 7:04 PM EDTSpecial Weather StatementCLEAshland, Lorain, Medina56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.